Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 30, 2014, 6:04 PM MDT for Clark County, Idaho. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2014, 6:04 PM MDT (00:04 UTC)
- Expired
- Aug 30, 2014, 6:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Clark County, ID
The radar
The Pocatello radar (KSFX), 157 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 6:30 PM MDT | HAIL 1 | Wnw Spencer, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.1 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS55 KPIH 310004
SVRPIH
IDC033-310030-
/O.NEW.KPIH.SV.W.0047.140831T0004Z-140831T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
604 PM MDT SAT AUG 30 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CLARK COUNTY IN EASTERN IDAHO...
* UNTIL 630 PM MDT
* AT 554 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 26 MILES WEST OF IDMON...OR 17 MILES NORTHWEST OF
DUBOIS...AND MOVING EAST AT 25 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
IDMON AND KILGORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4430 11186 4434 11252 4442 11253 4454 11184
4452 11182 4452 11181 4452 11180
TIME...MOT...LOC 0003Z 268DEG 32KT 4438 11231
$$
DSH2 follow-up statements
922
WWUS55 KPIH 310017
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
617 PM MDT SAT AUG 30 2014
IDC033-310030-
/O.CON.KPIH.SV.W.0047.000000T0000Z-140831T0030Z/
CLARK ID-
617 PM MDT SAT AUG 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTH CENTRAL CLARK COUNTY...
AT 612 PM MDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF
SPENCER...OR 15 MILES NORTHWEST OF DUBOIS...MOVING EAST AT 20 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
SPENCER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4430 11186 4434 11252 4442 11253 4454 11184
4452 11182 4452 11181 4452 11180
TIME...MOT...LOC 0016Z 269DEG 14KT 4437 11233
$$
DSH137
WWUS55 KPIH 310029
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
629 PM MDT SAT AUG 30 2014
IDC033-310038-
/O.EXP.KPIH.SV.W.0047.000000T0000Z-140831T0030Z/
CLARK ID-
629 PM MDT SAT AUG 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARK COUNTY
WILL EXPIRE AT 630 PM MDT...
AT 628 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4430 11186 4434 11252 4442 11253 4454 11184
4452 11182 4452 11181 4452 11180
TIME...MOT...LOC 0028Z 283DEG 17KT 4435 11226
$$
DSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 1:47 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 30, 1:47 PM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MDT SAT AUG 30 2014 .DISCUSSION...THE LOW PRESSURE TROUGH MOVING THROUGH THE PACIFIC NORTHWEST HAS AT LEAST TWO EMBEDDED WAVES IN IT. THE FIRST IS MAKING ITS WAY THROUGH THE UPPER SNAKE PLAIN THIS AFTERNOON. A FAIR AMOUNT OF LIGHTNING WITH THE THUNDERSTORMS WHICH SO FAR HAVE BEEN LIMITED TO AREAS NORTH OF ARCO. A COUPLE OF CELLS HAVE TRIED TO DEVELOP A BIT FURTHER SOUTH BUT SO FAR HAVE BEEN ON THE WEEK SIDE. THIS WILL BE A WATCH AN SEE THE NEXT COUPLE OF HOURS FOR THE STATE FAIR IN BLACKFOOT. THERE WILL BE A FEW HOURS BREAK BETWEEN THIS WAVE AND THE LEADING EDGE OF THE NEXT WAVE MOVING INTO OREGON RIGHT NOW. THE LEADING EDGE OF THAT ACTIVITY COULD REACH CLOSE TO BLACKFOOT ABOUT 7-8 PM THIS EVENING...JUST IN TIME FOR A SPRINKLE OR ISOLATED THUNDERSTORM FOR LATE GOERS. THE CELLS TO THE NORTH HAVE BEEN ON THE WET SIDE...ISLAND PARK HAS RECEIVED 0.29 INCHES RAIN IN THE PAST 6 HOURS...ABOUT .08 INCHES AT ARCO. THE TROUGH AXIS OF THE SECOND WAVE SHOULD CLEAR IDAHO FALLS CLOSE TO SUNRISE SUNDAY...LEAVING A SLIGHT CHANCE OF SHOWERS IN THE AFTERNOON NORTH AND EAST OF IDAHO FALLS. PRESSURE GRADIENT WILL KEEP WINDS ON THE BREEZY SIDE BUT LESS THAN TODAY...PERHAPS 10-15 MPH GUST 25 MPH. THE FAIR SHOULD AVOID SHOWERS OR THUNDERSTORMS THE REMAINDER OF SUNDAY. HIGH PRESSURE RIDGE MOVES IN MONDAY AND TUESDAY FOR DRY CONDITIONS AND TEMPERATURES REBOUNDING A FEW DEGREES...WINDS EASE OFF A LITTLE MORE. MODELS ARE STILL WRESTLING WITH THE NEXT TROUGH WEDNESDAY AND THURSDAY. GFS WANTS TO SPLIT THE FLOW PATTERN...TRYING TO CUT OFF A CIRCULATION NEAR NORTHERN CALIFORNIA...WHILE OTHER MODELS FAVOR THE TROUGH STAYING CONSOLIDATED AND LIMITING MOST OF THE PRECIPITATION NORTHWARD OF THIS AREA AS IT PASSES. KEEPING A SLIGHT CHANCE OF SHOWERS IN THE FORECAST...MAINLY ON THURSDAY FOR NOW. RS && .AVIATION...EXPECT VFR CONDITIONS THROUGH SUNDAY. HAVE VICINITY THUNDERSTORMS THIS AFTERNOON ALL SITES BUT APPEARS MOST LIKELY AT IDA. 10 TO 20 KNOT SUSTAINED WINDS AT PIH...BYI AND IDA EXPECTED THROUGH 03Z. HAVE VICINITY SHOWERS WITH SECOND WAVE TONIGHT. EXPECT WINDS TO INCREASE AGAIN SUNDAY MORNING TO THE 10 TO 20 KNOT RANGE ONCE AGAIN AT BYI...PIH AND IDA. GK && .FIRE WEATHER...STRONG COLD FRONT HAS MOVED THROUGH EASTERN IDAHO WITH MUCH COLDER TEMPERATURES IN PLACE THROUGH MONDAY. AN UPPER LEVEL TROF WILL PUSH THROUGH TONIGHT AND EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE MAINLY IN MOUNTAIN ZONES. WILL HAVE SOME BREEZY CONDITIONS ESPECIALLY IN THE SNAKE RIVER PLAIN THROUGH SUNDAY. WIND GUSTS OF 20 TO 30 MPH ARE EXPECTED THROUGH EARLY EVENING AND AGAIN ON SUNDAY. EXPECT DRY CONDITIONS NEXT WEEK WITH A WARMING TREND BEGINNING TUESDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ021. &&
In the hours before
Local storm report, Aug 30, 2:10 PM MDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL ISLAND PARK 44.42N 111.37W
08/30/2014 E0.50 INCH FREMONT ID EMERGENCY MNGR
BRIEF HAIL RANGING FROM PEA TO MARBLE SIZE.
&&
RSURVICKSpecial weather statement, Aug 30, 2:32 PM MDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 232 PM MDT SAT AUG 30 2014 IDZ019-020-302115- TETON ID-MADISON ID- 232 PM MDT SAT AUG 30 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN MADISON COUNTY IN SOUTHEAST IDAHO NORTHERN TETON COUNTY IN SOUTHEAST IDAHO UNTIL 315 PM MDT AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SUGAR CITY..MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLEMENTSVILLE... FELT... DRIGGS... LAT...LON 4393 11109 4369 11105 4369 11166 4385 11177 TIME...MOT...LOC 2031Z 261DEG 26KT 4382 11151 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:38 PM MDT | Special Weather Statement | PIH | Clark, Fremont | 67 min |
| Aug 30, 9:20 PM MDT | Special Weather Statement | PIH | Clark | 40 min |
| Aug 30, 11:33 PM MDT | Special Weather Statement | PIH | Bingham, Cassia, Minidoka, Power | 87 min |
| Aug 31, 2:52 AM MDT | Lake Wind Advisory | PIH | 11 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.